MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75700450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a medtronic representative regarding a patient implanted with a screw using a guidewire in a th12-s2ai posterior fixation (pps) for an l3 vertebral fracture.It was reported that during the procedure, the guidewire was used to insert the hollow screw and became difficult to remove.The screw was pulled back and the guidewire was removed.Afterwards, it was reinserted in a deeper region.No signs of damage were observed in the intraoperative images.The guidewire was broken.The guidewire used to insert the hollow screw remained inside of the ilium.The remaining guidewire was confirmed by the physician on the postoperative x-ray.After confirming with the physician, he determined that there were no problems.A repeat surgery is currently not planned.There is a plan to continue to follow-up on whether there are any problems after the surgery.The event was associated with the patient.There were no patient symptoms or complications as a result of this event.This was not a repeat surgery, there was no delay in the overall procedure time, no hospitalization or prolongation of hospitalization, and no treatment or additional surgery performed as a result of this event.The patient's medical history included hypertension, right inguinal hernia, lumbar spinal canal stenosis, ureteral calculi, prostate cancer, vater's papillary cancer, renal failure, cerebral infarction, pneumonia.No further complications were reported/ anticipated.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13730644
Report Number1030489-2022-00241
Device Sequence Number5969291
Product Code LXH
UDI-Device Identifier00643169542907
UDI-Public00643169542907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75700450
Device Catalogue Number75700450
Device Lot NumberKH18G004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/11/2022
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age73 YR
Patient SexMale